MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-2-6-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium coil (model: qc-2-6-3d lot: a616716) was returned for analysis within a shipping box; within an open axium outer carton; without a dispenser coil and within an introducer sheath.No damages or irregularities were found with the axium pushwire.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The introducer sheath was bent/wavy from ~82.6cm to ~89.0cm from the proximal end.The axium implant coil was found within the introducer sheath to be already detached from the pushwire.The implant coil was found to be damaged within introducer sheath.The pushwire was pulled out from within the introducer sheath and the implant coil was flushed out of the introducer sheath using water for further analysis.The coin was found pushed up against the lumen stop with the shield coil intact.The detach element ball and stick was still attached to the pushwire, however the detach element loop was broken off, causing the implant coil to become detached.The axium implant coil tip od (outer diameter) was measured and found to be 0.0115¿ which is within specification (specification: 0.0112¿ +.001/-.002).The introducer sheath id (inner diameter) was measured and found to be 0.0195¿ (0.4953mm) which is within specification (specification: 0.47mm +0.03/-0.00).No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil r esistance/stuck in sheath¿ was confirmed.The axium implant coil was found damaged within the introducer sheath.Customer reported there were no issues pushing the axium implant coil from within the introducer sheath during preparation per ifu and there were no kinks/damages with implant coil during hydration/inspection.Therefore, it is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant coil.The detach element was found broken at the loop.It is likely that this damage occurred when trying to retract the implant coil against the reported resistance.The introducer sheath was found bent/wavy; however, the cause could not be determined.It is possible that this damage occurred either due to manipulation against the reported resistance or during return shipping to medtronic for analysis.There was no non-conformance to specification identified that led to the event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that upon prep and advancement of the coil, sheath friction was observed, there were not able to push or transfer the coil into the microcatheter.The coil was inspected and could not be advanced through the sheath on the bench.The coil was hydrated per the ifu.There was no kink/damage to the coil.The introducer sheath was held vertically when the implant coil was pulled back inside during hydration.The patient was ultimately treated with another manufacturer's coils.The patient was being treated for neurovascular abnormalities, and the grade type was fistula.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.Ancillary device: neuron max sheath, sl10 microcatheter.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8931196
Report Number2029214-2019-00872
Device Sequence Number216593
Product Code KRD
UDI-Device Identifier00847536017436
UDI-Public00847536017436
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot NumberA616716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2019
Initial Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1